Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 12, 2013, 3:19 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 3:19 PM CDT (20:19 UTC)
- Expired
- Aug 12, 2013, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2178 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WGUS54 KMEG 122019
FFWMEG
ARC075-121-122315-
/O.NEW.KMEG.FF.W.0097.130812T2019Z-130812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON AUG 12 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 615 PM CDT
* AT 320 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3626 9131 3625 9127 3632 9127 3631 9078
3629 9078 3629 9081 3615 9081 3615 9133
3622 9134
$$1 follow-up statement
709
WGUS74 KMEG 122250
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT MON AUG 12 2013
ARC075-121-122300-
/O.CAN.KMEG.FF.W.0097.000000T0000Z-130812T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE AR-RANDOLPH AR-
550 PM CDT MON AUG 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN RANDOLPH
AND NORTHWESTERN LAWRENCE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3626 9131 3625 9127 3632 9127 3631 9078
3629 9078 3629 9081 3615 9081 3615 9133
3622 9134
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 12:44 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 12, 12:44 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT MON AUG 12 2013 .UPDATE... /ISSUED 1028 AM CDT MON AUG 12 2013/ MORNING UPDATE...TEMPERATURES ARE RUNNING A FEW DEGREES WARMER IN NORTHERN PARTS OF MISSISSIPPI AS CLOUD COVER IS MORE SPARSE IN COVERAGE THAN AT THIS TIME YESTERDAY. THE BOUNDARY THAT HAS BEEN AFFECTING OUR AREA FOR THE LAST SEVERAL DAYS HAS SHIFTED NORTH AS A WARM FRONT THIS MORNING...AS A RESULT SHOWERS WERE OCCURRING ACROSS NORTHERN PARTS OF NORTHEAST AR...NORTHWEST TENNESSEE...AND THE MISSOURI BOOTHEEL. OTHER THAN THAT...FORECAST IS ON TRACK AND NO CHANGES ARE NEEDED AT THIS TIME. AC3 && .DISCUSSION... /ISSUED 635 AM CDT MON AUG 12 2013/ DISCUSSION... OUR COOL AND WET AUGUST CONTINUES THIS MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS DEVELOPING ACROSS THE MIDSOUTH AS A POTENT MID LEVEL VORT MAX SHIFTS OUT OF THE PLAINS MIGRATING THROUGH NEARLY ZONAL FLOW. ABUNDANT MOISTURE REMAINS IN PLACE ACROSS THE AREA. 00Z SOUNDINGS FROM LITTLE ROCK AND NASHVILLE BOTH FEATURE PRECIPITABLE WATER VALUES IN EXCESS OF TWO INCHES. THIS ABUNDANT MOISTURE WILL HELP LIMIT THE POTENTIAL FOR SEVERE WEATHER...ESPECIALLY HAIL...BUT MAY RESULT IN LOCALIZED FLOODING. DO NOT INTEND TO ISSUE A WATCH AT THIS TIME...BUT WILL WATCH ACCUMULATIONS...AND RADAR TRENDS AND EVALUATE THE NEED FOR A WATCH DURING THE DAY. FOR NOW...IT LOOKS LIKE STORMS WILL REMAIN PROGRESSIVE...WITH NO STRONG INDICATION THAT STORMS WILL TRAIN ACROSS THE SAME AREAS...SO I DO NOT EXPECT ANY MAJOR...WIDESPREAD IMPACTS. THREE HOUR FLASH FLOOD GUIDANCE IS GENERALLY IN THE 2.5 TO 3.5 INCH RANGE ACROSS MOST OF THE AREA...HIGHEST ACROSS NORTH MISSISSIPPI. THERE ARE SOME LOCALIZED PORTIONS OF NORTHEAST ARKANSAS WHERE 3-HR GUIDANCE IS LESS THAN 2 INCHES...THIS WOULD BE WHERE THE GREATEST THREAT OF FLOODING EXISTS...AN WILL BE MONITORED MOST CLOSELY. 12 HOUR RAINFALL GUIDANCE IN LESS THAN THREE QUARTERS OF AN INCH ACROSS THE MIDSOUTH...HIGHEST IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. WE WILL FINALLY BEGIN TO SEE A BIT OF A PATTERN SHIFT LATE TODAY INTO TONIGHT AS RIDGING TO OUR WEST RESULTS IN NORTHWEST FLOW ACROSS THE MIDSOUTH. A SURFACE LOW WILL DEVELOP OVER THE WESTERN GREAT LAKES AND DIVE SOUTH THEN EAST ACROSS MICHIGAN BEFORE TRACKING OFF TO THE NORTHEAST EARLY IN THE WEEK. A TRAILING COLD FRONT WILL SINK INTO THE MIDSOUTH MIDWEEK WITH IMPULSES OF MID LEVEL ENERGY MIGRATING THROUGH THE NORTHWEST FLOW FROM THE CENTRAL PLAINS ACROSS THE MIDSOUTH. AS A RESULT...RAIN CHANCES WILL REMAIN ENHANCED TUESDAY AND WEDNESDAY. UPPER LEVEL SUPPORT WILL REMAIN MEAGER SO NO SEVERE WEATHER IN THE FORM OF HAIL WIND OF TORNADOES ARE ANTICIPATED...BUT LOCALIZED FLOODING WILL REMAIN A CONCERN. ONCE AGAIN...A FLASH FLOOD WATCH MAY BE REQUIRED DEPENDENT ON HOW STORMS DEVELOP OVER THE NEXT DAY OR SO. BY THURSDAY WE SHOULD SEE A DRIER AIRMASS BEGIN WORKING INTO THE MIDSOUTH BEHIND THE COLD FRONT...ALTHOUGH MODELS HAVE BEEN A LITTLE INCONSISTENT ON THE TIMING OF THE FRONT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND WITH A FEW DRY DAYS IN STORE THURSDAY THROUGH SATURDAY. A RIDGE WILL CONTINUE TO BUILD TO OUR WEST DURING THE WEEK...EXTENDING FAR INTO CANADA BY THE END OF THE WORK WEEK RESULTING IN STRONG NORTHERLY FLOW ACROSS THE MIDSOUTH. A FEW SHOWERS MAY RETURN TO EASTERN PORTIONS OF THE MIDSOUTH SUNDAY. && .AVIATION... 18Z TAF SET SHRAS/TSRAS ARE RAPIDLY DEVELOPING ACROSS PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTH MISSISSIPPI AT THIS TIME. MODELS SHOW THIS ACTIVITY PUSHING EAST THIS AFTERNOON. HOWEVER...ADDITIONAL ACTIVITY WILL PUSH INTO THE AREA THAT IS CURRENTLY LOCATED OVER SOUTHERN MISSOURI AND NORTHWEST ARKANSAS. THUS HAD NO CHOICE TO MENTION VCTS WITH VARIOUS TEMPO GROUPS FOR THIS AFTERNOON INTO EARLY EVENING HOURS. EXPECT THERE TO BE A BREAK IN COVERAGE LATER THIS EVENING WITH REDEVELOPMENT OCCURRING SHORTLY AFTER MIDNIGHT ALONG A COLD FRONT THAT IS EXPECTED TO PUSH DOWN INTO THE CWA. CIGS AND VSBYS WILL BE TEMPORARILY LOWERED TO MVFR CONDITIONS UNDERNEATH THE STRONGER TSRAS...OTHERWISE VFR CONDITIONS WILL PREVAIL. LIGHT WINDS ARE EXPECTED OVER THE NEXT 24 HOURS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 90 75 87 74 / 60 50 50 50 MKL 86 71 88 72 / 60 50 50 50 JBR 89 73 86 72 / 60 50 50 30 TUP 89 75 90 74 / 70 50 50 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 12, 4:18 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 418 AM CDT MON AUG 12 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 418 AM CDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:54 PM CDT | Special Weather Statement | MEG | Greene | 36 min |
| Aug 12, 4:06 PM CDT | Special Weather Statement | MEG | Poinsett | 24 min |
| Aug 12, 4:29 PM CDT | Special Weather Statement | MEG | Poinsett | 31 min |
| Aug 12, 4:34 PM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Aug 12, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
| Aug 12, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 53 min |
| Aug 12, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 49 min |
| Aug 12, 5:14 PM CDT | Special Weather Statement | MEG | Crittenden | 31 min |
| Aug 12, 5:17 PM CDT | Special Weather Statement | MEG | Mississippi | 43 min |
| Aug 12, 5:29 PM CDT | Flash Flood Watch | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 6 hr |
| Aug 12, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 33 min |
| Aug 12, 6:05 PM CDT | Special Weather Statement | MEG | Crittenden | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.